STOPPING MEDICATION SUDDENLY IS DANGEROUS. CONSULT A DOCTOR BEFORE STOPPING ANY MEDICATION AND HAVE ALTERNATIVE TREATMENT ARRANGED.
PLEASE FOLLOW THE LINK BELOW:
The thing about post ssri sexual dysfunction or any kind of sexual dysfunction caused by antidepressants is that these conditions can be and usually are dismissed as being caused by something else.
This is usually the stance healthcare professionals e.g. doctors and psychiatrists take. Below is a list of what I imagine would be some common questions these people would ask sufferers of antidepressant induced sexual dysfunction.
I will answer these questions as best I can and there will be what I feel would be some common questions other sufferers would ask. This post will be subject to updating and editing.
Q. How do you know that your sexual dysfunction is not caused by another underlying physical condition?
A. I have been to my doctor had myself checked out. Everything else is fine, working as it should be and I have no other symptoms. This is what it’s been like despite being drug free for 3 years and 2 months.
Q. Do you think your condition could be all in your mind? Maybe your knowledge that the medication you took causes sexual dysfunction has convinced you that now you are sexually dysfunctional?
A. I don’t think so, up until I was 20 no matter how stressed I was, this never happened.
I started taking this medication at 20. Until I was 18 I smoked lightly from my mid-teens. In this country there are health warnings on cigarette packs informing that the product causes impotence but these warnings never induced me into some sort of delusion where I thought I was impotent.
Likewise I also drank moderately up until I was 20. I still do. I knew then that alcohol can cause erectile problems but never had any problems resulting from this knowledge or alcohol itself.
Another reason I have for thinking that the medications caused this problem is NPT. NPT stands for nocturnal penile tumescence. This is the term used to describe when a man gets an erection during sleep and/or has one on waking. Up until I was 20 I always experienced this. After taking ssris and snris this gradually reduced to the point where it rarely happens anymore. Elderly men still experience NPT. It is true that stress and anxiety can affect NPT but I have been much more anxious in the past and it always occurred then.
As well as diminished NPT I have severely diminished semen volume. This appeared while taking antidepressants and has not reversed despite being drug free. I now ejaculate less than when I was 15.
Q. Maybe your condition is caused by another substance or your lifestyle?
A. Nope. I am well above average fitness, do not take any drug, legal or illegal. I don’t smoke, I rarely drink and when I do it’s a small amount.
Q. Why don’t you get something like viagra from your doctor?
A. Viagra has side effects too and who knows if these too could be horrendous long term effects. Viagra really only works in the context of a relationship and is usually prescribed to middle aged or elderly men.
Q. Maybe depression or anxiety caused this condition?
A. This is a common theory regarding this problem but I never experienced anything like this in the years before taking medication, no matter how unhappy or worried I was. I have read accounts of others and they say the exact same.
Q. What does the future hold?
A. The future is nothing for me. This is hell on earth. I do not live the way other people live and my life, future and all my hopes and dreams are destroyed forever. Because of this condition I will never have an intimate relationship again and therefore I
will never have a family. There is no purpose to my life and nothing to motivate me. As I write this on the 8th of April 2013 I am still suffering despite being off the medication for almost 4 years. I have given a lot of effort and time to try and resolve this problem but now given there hasn’t been the slightest improvement I am finished. I am absolutely beat to the ropes and only see one way out.
Q. There’s no way that psychotropic or any other legal medication could cause this condition?
A. Psychotropic medication is well documented and proven to cause sexual dysfunction. Manufacturers downplay the extent of the problem, as do healthcare professionals; especially psychiatrists.
Conversely these same groups will prescribe and/or recommend a course of ssris for the treatment of premature ejaculation as well as using them systematically over longer periods of time to kill the sex drive of sexual deviants. Patients that are not sexual deviants and not looking to desensitize their sexual function but are prescribed psychotropic medications like ssris for mental problems are not told this. There is no informed consent for decent people who are taking psychotropics for mental illness.
Finasteride or propecia was a medication taken by people for hair loss.
It was effective for some but a disaster for others. It played havoc with the normal chemistry of peoples bodies who were taking it and some people developed permanent sexual dysfunction from taking it as well as other terrible side effects. Investigations were done and finasteride was to blame and now carries a warning that permanent sexual dysfunction can be a side effect. So it can and has happened.